Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 level coming down again

Apr 8, 2012

Dear Doc,

I am from India, diagnosed in jun/09,with HIV 1 type, CD4 count 430 and started ART meds in May/10 when the CD4 count 250 and VL1500. I am taking Forstavir-3 which is a generic version of Viraday/atripla and I don't have any side effects, after one year of medication the CD4 is 470 and approximately one and half year (in September 2011) of medication tested for VL, the result is VL-undetectable (less than 100) and CD4-516. One week ago the lab results showing CD4-476 and other results LFT, CBC are normal and ESR is 23. My doc is suggested for a VL test and planning to change the regime. Please suggest that is the change in regime is required? and is there no option available than change in regime?, so soon the virus gets resistance to the medicine? Some more information four months back as part of treatment for gastric ulcers doc was given some antibiotic medicines, can these drugs can cause drop in CD4 level? and as part of my profession I need to clean my hands with sanitizer (72% alcohol)frequently, will it cause in drop CD4?

Response from Dr. Holodniy

I don't believe this is a significant decline. Another number to follow is the CD4% if that is available to you. It is a more stable number over time, as the CD4 count can fluctuate significantly based on a number of factors. If the viral load remains undetectable there is no reason to change the regimen.



Previous
White Blood Cell Differential and Testosterone
Next
HCV RNA, Quantitative Real Time PCR

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement